MAUDE Adverse Event Report: BOSTON SCIENTIFIC - GALWAY SYNERGY II EVEROLIMUS-ELUTING PLATINUM CHROMIUM CORONARY STENT SYSTEM; BIODEGRADABLE POLYMER DRUG ELUTING CORONARY STENT SYSTEM

BOSTON SCIENTIFIC - GALWAY SYNERGY II EVEROLIMUS-ELUTING PLATINUM CHROMIUM CORONARY STENT SYSTEM; BIODEGRADABLE POLYMER DRUG ELUTING CORONARY STENT SYSTEM
Model Number H7493926016270
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 05/05/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).
 
Event or Problem Description
It was reported that shaft break occurred.The target lesion was located in a coronary artery.A 2.75 x 16 synergy ii drug-eluting stent was advanced to treat the lesion.However, during the procedure, it was noted that the stent catheter towards the proximal end was broken.The device was removed from the patient's body and the procedure was completed with another of the same device.No patient complications were reported.
 
Additional Manufacturer Narrative
Device evaluated by mfr: the stent delivery system (sds) was returned for analysis with no manifold/hub therefore the catheter serial/batch number cannot be identified.A visual examination of the stent found no issues on the stent.There were no signs of damage, stretching or lifting of the stent struts.The stent showed no signs of movement and was set equidistant between the proximal and distal markerbands.The crimped stent outer diameter (od) was measured and was within the maximum crimped stent profile measurement.The balloon cones were reviewed and no issues were noted.The balloon wings were tightly wrapped and evenly folded and were not subjected to positive pressure.A visual examination of the bumper tip showed signs of damage on the distal edge of the tip.A visual and tactile examination found multiple kinks along several locations of the hypotube shaft.A break in the hypotube shaft at approximately 1250mm from the distal end of the tip was also noted during analysis.The manifold/hub and the most proximal part of the hypotube were not returned for analysis.This type of damage is consistent with excessive force being applied on the delivery system during advancing attempts to cross the lesion.A visual and tactile examination of the outer and mid-shaft section found no issues with the shaft polymer extrusion.The bi-component bond showed no signs of damage or strain.No other issues were identified during the product analysis.The manufacturing batch record review confirmed that the device met all material, assembly and performance specifications.The most probable root cause is operational context as device performance was limited due to anatomical/procedural factors.(b)(4).
 
Event or Problem Description

Brand Name
SYNERGY II EVEROLIMUS-ELUTING PLATINUM CHROMIUM CORONARY STENT SYSTEM
Common Device Name
BIODEGRADABLE POLYMER DRUG ELUTING CORONARY STENT SYSTEM
Manufacturer (Section D)
BOSTON SCIENTIFIC - GALWAY
MDR Report Key6580189
Report Number2134265-2017-05098
Device Sequence Number134260
Product Code NIQ
UDI-Device Identifier08714729840107
UDI-Public(01)08714729840107(17)20180110(10)20192161
Combination Product (Y/N)N
Initial Reporter StateIN
Initial Reporter CountryUS
PMA/510(K) Number
P150003
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/08/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/10/2018
Device Model NumberH7493926016270
Device Catalogue Number39260-1627
Device Lot Number20192161
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/11/2017
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 05/08/2017
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date05/19/2017
Supplement Report FDA Received Date06/07/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1